Is this normal?

I've been posting how I was over-medicated on levothyroxine. I tried trazadone for the insomnia which only slightly helped. Now I'm on temazepam and have slept solidly for 2 nights. However, I think I feel more hyper symptoms during the day now. Was the lack of sleep just masking it? It has been about two weeks since I decreased my dose and I'm feeling the weakness more than before. Is it because my metabolism is slowing down a bit and I will feel more symptoms until I am normalized? Had anyone ever experienced this?

4 Replies

  • Mary, it takes 7-8 days for the higher dose of Levothyroxine to wash out so you may be sleeping better because you are no longer overmedicated. Get a couple more nights sleep with Temazepam then try to use them sparingly, only a couple of times a week, as sleepers can become ineffective when taken regularly.

    Your metabolism will slow down having reduced Levothyroxine dose and you should have a follow up thyroid test 6-8 weeks after to make sure you aren't undermedicated as your TSH was previously high on 75mcg.

    It was quite extraordinary that your TSH dropped from 9 to 0.006 on 25mcg dose increase. One explanation might be an autoimmune attack (Hashimoto's) on the thyroid which can cause hormone to be dumped into the blood and make you hyper. Have thyroid antibodies been tested?

  • Didn't have antibodies checked. So if the higher dose is cleared by now, then symptoms should start to clear. I just really don't know what normal feels like anymore. I felt pretty good for the first week after stopping the higher dose, but then some symptoms came back like an upset stomach. I thought I was recovering, then got depressed when the stomach issues returned. I know from all the reading I've done that symptoms take a while to subside, but I only took the high dose for 37 days. I am feeling defeated. I normally don't get depressed, but now I am feeling that way.

  • Mary, ask for thyroid peroxidase antibodies and thyroglobulin antibodies to be tested. They'll probably only order the TPO.

    If you had a Hashi flare at the same time dose was increased that would make you feel very hyper. When the flare subsides and you reduce dose, you're likely to feel hypo. If you do, increase dose by 12.5mcg.

    If you do have positive antibodies going 100% gluten free can reduce flares and antibodies.

  • Temazepam is an Endocrine disruptor, lowers cortisol levels and weakens the immune system, slows metabolism and are very addictive. They can actually make symptoms like anxiety worse and same with insomnia..use them very sparingly. Benzodiazepine use, is why i am ill today. Was on them for years.

You may also like...